Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Apr 7, 2021, 11:39 PM CDT for Saint Landry Parish, Louisiana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2021, 11:39 PM CDT (04:39 UTC)
- Expired
- Apr 8, 2021, 12:30 AM CDT
- In force
- 51 min
- Issued by
- NWS Lake Charles, LA
County Saint Landry Parish, LA
The radar
The Ft Polk radar (KPOE), 101 km from the middle of the area, began a volume at 04:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 4.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1905 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 12.6
The text
As transmitted.
509
WWUS84 KLCH 080439
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
1139 PM CDT Wed Apr 7 2021
LAZ032-033-042-043-080530-
Acadia LA-Jefferson Davis LA-St. Landry LA-Evangeline LA-
1139 PM CDT Wed Apr 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON DAVIS...
SOUTHEASTERN EVANGELINE...NORTHERN ACADIA AND CENTRAL ST. LANDRY
PARISHES UNTIL 1230 AM CDT...
At 1138 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mamou to near Basile to near Elton.
Movement was east at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Opelousas, Eunice, Church Point, Basile, Leonville, Sunset, Port
Barre, Washington, Grand Coteau, Cankton, Chataignier, Mowata,
Prairie Ronde, Savoy, Duralde, Lawtell, Swords, Branch and Richard.
LAT...LON 3065 9184 3046 9200 3030 9215 3041 9275
3048 9263 3061 9245
TIME...MOT...LOC 0438Z 271DEG 31KT 3060 9238 3048 9255 3041 9272
$$
24What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Apr 7, 9:47 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Apr 7, 9:47 PM CDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 947 PM CDT Wed Apr 7 2021 .UPDATE... QLCS line extends from Avoyelles parish west southwest into southeast Texas this evening. The strongest storm is currently moving into Avoyelles parish where a SVR/TOR has been issued. Several storms noted in southwest Louisiana have the potential of very gusty winds and small hail. This activity will move to the east through the rest of the evening into the overnight hours. && .PREV DISCUSSION... /issued 708 PM CDT Wed Apr 7 2021/ AVIATION... Squall line extends from northeastern La southwest down into southeastern Tx north and west of the Houston area. Storms are movg ne while the line is very slowly sagging to the southeast. ATTM it appears the strength of the storm complex is lifting up to northeast and out of the region. Radar is displaying isolated light showers in southeast Texas and sw Louisiana. These showers are part of the complex to some extent. Flight conditions to vary from VFR to MVFR and down to IFR thru midnight. PREV DISCUSSION... /issued 204 PM CDT Wed Apr 7 2021/ SHORT TERM (Tonight through Thursday Night)... Cold front approaching the area this afternoon is initiating convection across East Texas and Northwest Louisiana. Showers and thunderstorms will continue increase and move east and southeast across the area mainly driven by the cold pool development. Still expecting some severe thunderstorms this afternoon and evening mainly north of I-10. This area was expanded from the previous forecast some. There could be some lingering showers in the coastal waters tomorrow morning, otherwise dry through the remainder of the short term as cold front stalls north of the forecast area. LONG TERM (Friday through Wednesday)... The most significant feature during this period will be a rather potent short wave and mid level jet streak moving out of the Southern Plains on Friday night into Saturday morning, that will bring a dryline and Pacific "cold" front feature across the forecast area at the surface. Deep southerly flow ahead of this system will bring a warm, moist, and unstable air mass to the region. Precipitable water values by Friday afternoon will be at or above 1.5 inches, and these values are above the 90th percentile level on SPC climo for this time in April. Initially fairly strong cap in the mid levels should keep shower activity at a minimum during the day on Friday. During Friday evening into Friday night, frontal convergence, along with divergence aloft, will bring plenty of lift to more than likely overcome the cap and initiate showers and thunderstorms. Still a few days out for exact details, however, strong deep layer shear, very favorable lapse rates, and decent CAPE values would all point to the potential for strong to severe thunderstorms from Friday night into Saturday morning. During that time frame the Storm Prediction Center has outlined the forecast area in a Slight Risk (Level 2 out of 5) Potential for severe storms in their Day 3 outlook, with all modes of severe weather in play. Drier air at the surface and aloft will end shower activity later on Saturday and into Sunday. Progressive pattern expected to continue into early next week with a series of upper level disturbances moving across in the southern stream. However, differences in main global models is leading to timing issues as to when these disturbances will move across and potentially initiate shower activity. Therefore, at the end of the forecast period, stuck close to the national blend of models. Rua && .PRELIMINARY POINT TEMPS/POPS... AEX 58 83 65 84 / 100 0 10 20 LCH 63 83 68 83 / 80 0 0 10 LFT 64 83 67 83 / 80 0 0 20 BPT 61 83 67 82 / 60 0 0 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && PUBLIC...19
Hazardous weather outlook, Apr 7, 2:55 PM CDT, 8 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 255 PM CDT Wed Apr 7 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-082000- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 255 PM CDT Wed Apr 7 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Scattered showers and thunderstorms will be possible through the day,with chances increasing by this evening into the overnight hours. The better chance for severe storms will be with the evening activity, with damaging wind gusts the primary threat... Though some isolated large hail and a spin up tornado or two cannot be completely ruled out. The best potential for severe weather will be across central Louisiana. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Additional thunderstorms are expected Friday into Saturday ahead of a slow moving frontal boundary. Conditions will be favorable for a few strong to severe storms, with the entirety of the region highlighted in the Slight Risk category. Damaging wind gusts and large hail are the primary anticipated severe threats at this time. Depending on the intensity and coverage of storms Friday, as well as the speed of the front, there will be some risk for excessive rainfall Friday into early Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. GMZ430-432-435-450-452-455-470-472-475-082000- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 255 PM CDT Wed Apr 7 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Modest southerly winds will result in Small Craft Exercise Caution conditions through at least this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered showers and thunderstorms are possible Wednesday night into Thursday, and again Friday night into Saturday. Some storms will be capable of producing gusty winds and occasional cloud to water lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 7, 9:33 PM CDT, 2 hours 6 minutes before
Special Weather Statement National Weather Service Lake Charles LA 933 PM CDT Wed Apr 7 2021 LAZ027>033-042-043-TXZ260-080315- Acadia LA-Jefferson Davis LA-St. Landry LA-Avoyelles LA- Evangeline LA-Allen LA-Beauregard LA-Vernon LA-Rapides LA- Northern Newton TX- 933 PM CDT Wed Apr 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RAPIDES...NORTHEASTERN JEFFERSON DAVIS...EVANGELINE...BEAUREGARD...NORTHWESTERN ACADIA... SOUTHWESTERN AVOYELLES...NORTHWESTERN ST. LANDRY...SOUTHEASTERN VERNON...ALLEN PARISHES IN SOUTHWESTERN LOUISIANA AND CENTRAL NEWTON COUNTIES UNTIL 1015 PM CDT... At 933 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Elizabeth to near Bivens. Movement was east at 30 mph. Half inch hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... De Ridder, Eunice, Oakdale, Ville Platte, Bunkie, Mamou, Kinder, Basile, Oberlin, Glenmora, Elton, Merryville, Cheneyville, Elizabeth, Turkey Creek, Reeves, Dry Creek, Singer, Sugartown and Pitkin. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3101 9201 3039 9243 3064 9383 3110 9274 TIME...MOT...LOC 0233Z 276DEG 28KT 3094 9284 3066 9360 K. Kuyper
Local storm report, Apr 7, 10:08 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1008 PM CDT WED APR 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM TSTM WND DMG 10 SSW ANACOCO 31.12N 93.41W
04/07/2021 VERNON LA UTILITY COMPANY
TREES DOWN ON POWER LINES ABOUT 10 MILES SOUTH-SOUTHWEST
OF ANACOCO, LOUISIANA.
&&
ADONATOLocal storm report, Apr 7, 10:44 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1044 PM CDT WED APR 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM TSTM WND DMG 5 NW JASPER 30.97N 94.05W
04/07/2021 JASPER TX UTILITY COMPANY
TREES REPORTED DOWN ON POWER LINES JUST SOUTH OF BOYKIN
SPRINGS RECREATIONAL AREA.
&&
ADONATOLocal storm report, Apr 7, 10:47 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1047 PM CDT WED APR 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM TSTM WND DMG 7 WNW JASPER 30.96N 94.10W
04/07/2021 JASPER TX UTILITY COMPANY
TREES REPORTED DOWN ON POWER LINES JUST SOUTH OF BOYKIN
SPRINGS RECREATIONAL AREA.
&&
ADONATOLocal storm report, Apr 7, 10:49 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1049 PM CDT WED APR 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM TSTM WND DMG 8 NW JASPER 31.00N 94.09W
04/07/2021 JASPER TX UTILITY COMPANY
TREES REPORTED DOWN ON POWER LINES JUST SOUTH OF BOYKIN
SPRINGS RECREATIONAL AREA.
&&
ADONATOSpecial weather statement, Apr 7, 11:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1139 PM CDT Wed Apr 7 2021
LAZ032-033-042-043-080530-
Acadia LA-Jefferson Davis LA-St. Landry LA-Evangeline LA-
1139 PM CDT Wed Apr 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON DAVIS...
SOUTHEASTERN EVANGELINE...NORTHERN ACADIA AND CENTRAL ST. LANDRY
PARISHES UNTIL 1230 AM CDT...
At 1138 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mamou to near Basile to near Elton.
Movement was east at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Opelousas, Eunice, Church Point, Basile, Leonville, Sunset, Port
Barre, Washington, Grand Coteau, Cankton, Chataignier, Mowata,
Prairie Ronde, Savoy, Duralde, Lawtell, Swords, Branch and Richard.
LAT...LON 3065 9184 3046 9200 3030 9215 3041 9275
3048 9263 3061 9245
TIME...MOT...LOC 0438Z 271DEG 31KT 3060 9238 3048 9255 3041 9272
24The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 7:07 PM CDT | Special Weather Statement | LCH | Vernon | 38 min |
| Apr 7, 7:53 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 16 min |
| Apr 7, 8:17 PM CDT | Special Weather Statement | LCH | Vernon | 43 min |
| Apr 7, 8:33 PM CDT | Special Weather Statement | LCH | Rapides | 42 min |
| Apr 7, 9:01 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 44 min |
| Apr 7, 9:11 PM CDT | Tornado Warning | LCH | Avoyelles, Rapides | 19 min |
| Apr 7, 9:33 PM CDT | Special Weather Statement | LCH | Allen, Beauregard, Evangeline | 42 min |
| Apr 7, 9:37 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles | 38 min |
| Apr 7, 9:44 PM CDT | Tornado Warning | LCH | Avoyelles | 31 min |
| Apr 7, 10:11 PM CDT | Tornado Warning | LCH | Avoyelles | 19 min |
| Apr 8, 12:31 AM CDT | Severe Thunderstorm Warning | LCH | Saint Landry | 16 min |
| Apr 8, 12:39 AM CDT | Special Weather Statement | LCH | Lafayette | 36 min |
| Apr 8, 6:22 AM CDT | Dense Fog Advisory | LCH | Avoyelles, Rapides | 3 hr |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.